Jump to ContentJump to Main Navigation
Show Summary Details

Mathematica Slovaca

Editor-in-Chief: Pulmannová, Sylvia

6 Issues per year

IMPACT FACTOR 2015: 0.366
5-year IMPACT FACTOR: 0.385

SCImago Journal Rank (SJR) 2014: 0.351
Source Normalized Impact per Paper (SNIP) 2014: 0.611
Impact per Publication (IPP) 2014: 0.434

Mathematical Citation Quotient (MCQ) 2015: 0.27

See all formats and pricing

Select Volume and Issue


A sixth order degenerate equation with the higher order p-laplacian operator

Changchun Liu
  • Jilin University
  • :
Published Online: 2010-12-12 | DOI: https://doi.org/10.2478/s12175-010-0052-4


We consider a initial-boundary value problem for a sixth order degenerate parabolic equation. Under some assumptions on the initial value, we establish the existence of weak solutions by the time-discrete method. The uniqueness, asymptotic behavior and the finite speed of propagation of perturbations of solutions are also discussed.

MSC: Primary 35D05, 35B40, 35G30, 35K55

Keywords: sixth order parabolic equation k[existence; asymptotic behavior

  • [1] ANSINI, L. —GIACOMELLI, L.: Doubly nonlinear thin film equations in one space dimension, Arch. Ration. Mech. Anal. 173 (2004), 89–131. http://dx.doi.org/10.1007/s00205-004-0313-x [Crossref]

  • [2] BERNIS, F.: Qualitative properties for some nonlinear higher order degenerate parabolic equations, Houston J. Math. 14 (1988), 319–352.

  • [3] CHANG, K.: Critical Point Theory and Its Applications, Shanghai Sci. Tech. Press, Shanghai, 1986.

  • [4] CHEN, Y. WU, L.: Second Order Elliptic Equations and Elliptic Systems, Science Press, Beijing, 1991.

  • [5] EVANS, J. D. —GALAKTIONOV, V. A. —KING, J. R.: Unstable sixth-order thin film equation. I. Blow-up similarity solutions, Nonlinearity 20 (2007), 1799–1841. http://dx.doi.org/10.1088/0951-7715/20/8/002 [Crossref] [Web of Science]

  • [6] FLITTON, J. C. —KING, J. R.: Moving-boundary and fixed-domain problems for a sixthorder thin-film equation, European J. Appl. Math. 15 (2004), 713–754. http://dx.doi.org/10.1017/S0956792504005753 [Crossref]

  • [7] HARDY, G. H. —LITTLEWOOD, J. E. —P’OLYA, G.: Inequalities, Cambridge University press, Cambridge, 1952.

  • [8] KING, J. R.: Two generalisations of the thin film equation, Math. Comput. Modelling 34 (2001), 737–756. http://dx.doi.org/10.1016/S0895-7177(01)00095-4 [Crossref]

  • [9] LIU, C. —YIN, J. —GAO, H.: A generalized thin film equation, Chinese Ann. Math. Ser. B 25 (2004), 347–358. http://dx.doi.org/10.1142/S0252959904000329 [Crossref]

  • [10] SIMON, J.: Compact sets in the space L p(0, T;B), Ann. Math. Pure Appl. 146 (1987), 65–96. http://dx.doi.org/10.1007/BF01762360

  • [11] XU, M. ZHOU, S.: Existence and uniqueness of weak solutions for a generalized thin film equation, Nonlinear Anal. 60 (2005), 755–774. http://dx.doi.org/10.1016/j.na.2004.01.013 [Crossref]

Published Online: 2010-12-12

Published in Print: 2010-12-01

Citation Information: Mathematica Slovaca. Volume 60, Issue 6, Pages 847–864, ISSN (Online) 1337-2211, ISSN (Print) 0139-9918, DOI: https://doi.org/10.2478/s12175-010-0052-4, December 2010

© 2010 Versita Warsaw. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. (CC BY-NC-ND 3.0)

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Zhenbang Li and Changchun Liu
Abstract and Applied Analysis, 2012, Volume 2012, Page 1

Comments (0)

Please log in or register to comment.